Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 7, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at May 15, 2019, 2:27 PM MST for Graham County, Greenlee County, Pinal County, Arizona. It took effect at May 16, 2019, 1:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2019, 2:27 PM MST (21:27 UTC)
- In effect from
- May 16, 2019, 1:00 PM MST
- Expired
- May 16, 2019, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 133 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2480 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481 WWUS75 KTWC 152127 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 227 PM MST Wed May 15 2019 AZZ506-509-510-161200- /O.NEW.KTWC.WI.Y.0007.190516T2000Z-190517T0200Z/ Southeast Pinal County-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 227 PM MST Wed May 15 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM MST THURSDAY... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from 1 PM to 7 PM MST Thursday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. * TIMING...Strong and gusty winds will increase during the afternoon on Thursday and continue into the early evening hours. * WINDS...Southwest 25 to 35 mph with gusts to 40 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
100 WWUS75 KTWC 161009 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 309 AM MST Thu May 16 2019 AZZ506-509-510-170200- /O.CON.KTWC.WI.Y.0007.190516T2000Z-190517T0200Z/ Southeast Pinal County-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 309 AM MST Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. * TIMING...Strong and gusty winds will increase during the afternoon today and continue into the early evening hours. * WINDS...Southwest 25 to 35 mph with gusts to 40 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
028 WWUS75 KTWC 170156 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 656 PM MST Thu May 16 2019 AZZ506-509-510-170300- /O.EXP.KTWC.WI.Y.0007.000000T0000Z-190517T0200Z/ Southeast Pinal County-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Including the city of Hannagan Meadow 656 PM MST Thu May 16 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Winds will slowly diminish during the early evening hours. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 15, 3:25 AM MST, 11 hours 2 minutes earlier.
Area forecast discussion, May 15, 3:25 AM MST, 11 hours 2 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 325 AM MST Wed May 15 2019 .SYNOPSIS...Expect the hottest temperatures since the end of April today. A storm system will move north of the area later this week and bring gusty winds Thursday followed by markedly cooler temperatures Friday. Expect dry conditions with a slight warming trend this weekend. Another system moves through early next week bringing cooler temperatures and a slight chance of precip in the White Mountains. && .DISCUSSION...Current satellite imagery shows a few high clouds moving through the region. A ridge axis extends from Montana down into western New Mexico with a trough located off the northern coast of California. High temperatures today will be about 2 to 6 degrees higher than yesterday thanks to the ridge. Thursday the trough begins to move onshore and approach Arizona. This system will cause gusty southwest winds Thursday afternoon into the early evening. Gusty winds are also expected Friday afternoon mainly east of Tucson. No precip is expected for southeast Arizona with this upper level low, however it will usher in cooler temperatures Friday with highs well below normal. As the low exits the region expect a slight warming trend through the weekend, but with temperatures still below normal. Models show another upper level low moving through Arizona Monday into Tuesday. This will bring another round of gusty winds early next week. Confidence is low at this time, but have also introduced a slight chance of precip for the White Mountains Monday. && .AVIATION...Valid through 16/12Z. SKC to areas of FEW high clouds AOA 20kft agl this morning. Clouds increase across the region this afternoon from west to east with SCT to BKN around 20k-25k ft AGL for all TAF sites. FEW clouds at 10k-14k ft AGL are possible at KDUG/KOLS during the afternoon hours, diminishing after sunset. Expect southwest surface winds of 10-13 kts with gusts around 20 kts for all TAF locations. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect southwest 20-foot winds of 10-15 mph with gusts to 20 mph this afternoon, becoming the typical diurnal drainage winds after sunset. 20-foot winds will strengthen Thursday afternoon from the southwest to 15-20 mph with gusts around 30-35 mph. The combination of the gusty winds and low relative humidity will likely create localized critical fire weather conditions for the eastern portion of Fire Weather Zone 150, and portions of Fire Weather Zones 151 and 152. Gusty west winds to prevail Friday afternoon especially east of Tucson. 20-foot winds will will remain gusty each afternoon from the west or southwest Saturday through Monday with RHs in the 10-15 percent range in the valleys and generally 20-25 percent in the mountains. Elevated fire weather is likely with potential for at least localized critical fire weather conditions these days. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.